A 9-month-old infant was diagnosed with nonorganic failure to thrive. During her hospitalization, primary nurses were assigned to initiate all infant feedings. The infant's parents question why they cannot feed their own child. Which of the following responses would be most appropriate by the nurse?
Answer(s): A
(A) Consistent primary care nurses can better interpret infant cues and note feeding behaviors. (B) In nonorganic failure to thrive the parent-infant dyad has already experienced difficulties in the relationship. These parents may already feel dissatisfied and frustrated. The primary nurse would be unable to prevent this. (C) Assigning a primary nurse does not ensure that infant fatigue and frustration will not occur or can be prevented. (D) Providing privacy does not ensure a change in feeding behavior.
Nursing care for the parents of a child with a congenital heart defect would include:
Answer(s): B
(A) It is important to discuss with parents the need to treat the child as they would any other children, but they must be truthful and honest with the child about the heart defect. As the child grows older, Explanation can go into greater depth. (B) Parents of children with congenital heart defects go through a grieving process over the loss of their "healthy" child. The nurse needs to recognize these feelings and give the parents a role in the child's care when they are ready. (C) Anger and resentment are normal feelings that must be dealt with appropriately. (D) Parents may go through a second grieving process after the repair of the cardiac defect. During this grieving period, they mourn the loss of the "defective" child who now may be essentially "normal."
The physician has prescribed metoclopramide (Reglan). When assessing the client, the nurse would expect to find which of the following responses?
(A) Metoclopramide does not stimulate gastric secretions. (B) This response is expected with metoclopramide, in addition to increasing gastric emptying. (C) Disorientation is a symptom of metoclopramide overdose. The drug should be discontinued. (D) Drowsiness is a symptom of metoclopramide overdose and the drug should be discontinued.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.